Toric Kato manifolds
Journal de l’École polytechnique — Mathématiques, Volume 9 (2022), pp. 1347-1395.

We introduce and study a special class of Kato manifolds, which we call toric Kato manifolds. Their construction stems from toric geometry, as their universal covers are open subsets of toric algebraic varieties of non-finite type. This generalizes previous constructions of Tsuchihashi and Oda, and in complex dimension 2, retrieves the properly blown-up Inoue surfaces. We study the topological and analytical properties of toric Kato manifolds and link certain invariants to natural combinatorial data coming from the toric construction. Moreover, we produce families of flat degenerations of any toric Kato manifold, which serve as an essential tool in computing their Hodge numbers. In the last part, we study the Hermitian geometry of Kato manifolds. We give a characterization result for the existence of locally conformally Kähler metrics on any Kato manifold. Finally, we prove that no Kato manifold carries balanced metrics and that a large class of toric Kato manifolds of complex dimension 3 do not support pluriclosed metrics.

Nous introduisons et étudions une classe spéciale de variétés de Kato, que nous appelons variétés de Kato toriques. Leur construction est issue de la géométrie torique, étant donné que leurs revêtements universels sont des ouverts de variétés toriques de type non-fini. Cela généralise des constructions précédentes dues à Tsuchihashi et Oda. En dimension complexe 2, on retrouve les surfaces d’Inoue proprement éclatées. Nous étudions les propriétés topologiques et analytiques des variétés de Kato toriques, et nous relions certains invariants aux données combinatoires qui viennent de la construction torique. De plus, nous produisons des familles plates de dégénérescences pour toute variété de Kato torique, qui sont essentielles pour calculer leurs nombres de Hodge. Dans la dernière partie, nous étudions la géométrie hermitienne des variétés de Kato (pas nécessairement toriques). Nous donnons une caractérisation pour l’existence de métriques localement conformes de Kähler sur toute variété de Kato. Enfin, nous montrons qu’aucune variété de Kato n’admet de métrique équilibrée, et qu’une classe très large de variétés de Kato toriques de dimension complexe 3 n’admet pas de métrique plurifermée.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.208
Classification: 53C55, 14F40, 14M25, 32G05, 32C35, 32L10
Keywords: Kato data, toric degeneration, Dolbeault cohomology, locally conformally Kähler metric
Mot clés : Donnée de Kato, dégénérescence torique, cohomologie de Dolbeault, métrique localement conforme de Kähler
Nicolina Istrati 1; Alexandra Otiman 2; Massimiliano Pontecorvo 3; Matteo Ruggiero 4

1 FB 12/Mathematik und Informatik, Philipps-Universität Marburg Hans-Meerwein-Str. 6, 35032 Marburg, Germany
2 Roma Tre University, Department of Mathematics and Physics Largo San Leonardo Murialdo, Rome, Italy & Institute of Mathematics “Simion Stoilow” of the Romanian Academy 21, Calea Grivitei, 010702, Bucharest, Romania
3 Roma Tre University, Department of Mathematics and Physics Largo San Leonardo Murialdo, Rome, Italy
4 Université Paris Cité, Sorbonne Université, CNRS, Institut de Mathématiques de Jussieu-Paris Rive Gauche F-75006 Paris, France
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JEP_2022__9__1347_0,
     author = {Nicolina Istrati and Alexandra Otiman and Massimiliano Pontecorvo and Matteo Ruggiero},
     title = {Toric {Kato} manifolds},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {1347--1395},
     publisher = {\'Ecole polytechnique},
     volume = {9},
     year = {2022},
     doi = {10.5802/jep.208},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.208/}
}
TY  - JOUR
AU  - Nicolina Istrati
AU  - Alexandra Otiman
AU  - Massimiliano Pontecorvo
AU  - Matteo Ruggiero
TI  - Toric Kato manifolds
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2022
SP  - 1347
EP  - 1395
VL  - 9
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.208/
DO  - 10.5802/jep.208
LA  - en
ID  - JEP_2022__9__1347_0
ER  - 
%0 Journal Article
%A Nicolina Istrati
%A Alexandra Otiman
%A Massimiliano Pontecorvo
%A Matteo Ruggiero
%T Toric Kato manifolds
%J Journal de l’École polytechnique — Mathématiques
%D 2022
%P 1347-1395
%V 9
%I École polytechnique
%U https://jep.centre-mersenne.org/articles/10.5802/jep.208/
%R 10.5802/jep.208
%G en
%F JEP_2022__9__1347_0
Nicolina Istrati; Alexandra Otiman; Massimiliano Pontecorvo; Matteo Ruggiero. Toric Kato manifolds. Journal de l’École polytechnique — Mathématiques, Volume 9 (2022), pp. 1347-1395. doi : 10.5802/jep.208. https://jep.centre-mersenne.org/articles/10.5802/jep.208/

[Ber09] V. G. Berkovich - “A non-Archimedean interpretation of the weight zero subspaces of limit mixed Hodge structures”, in Algebra, arithmetic, and geometry: in honor of Yu. I. Manin. Vol. I, Progress in Math., vol. 269, Birkhäuser Boston, Boston, MA, 2009, p. 49-67 | DOI | MR | Zbl

[Bis89] J.-M. Bismut - “A local index theorem for non-Kähler manifolds”, Math. Ann. 284 (1989) no. 4, p. 681-699 | DOI | Zbl

[BJ17] S. Boucksom & M. Jonsson - “Tropical and non-Archimedean limits of degenerating families of volume forms”, J. Éc. polytech. Math. 4 (2017), p. 87-139 | DOI | Numdam | MR | Zbl

[BO15] L. Battisti & K. Oeljeklaus - “A generalization of Sankaran and LVMB manifolds”, Michigan Math. J. 64 (2015) no. 1, p. 203-222 | DOI | MR | Zbl

[Bos01] F. Bosio - “Variétés complexes compactes: une généralisation de la construction de Meersseman et López de Medrano-Verjovsky”, Ann. Inst. Fourier (Grenoble) 51 (2001) no. 5, p. 1259-1297 | DOI | Numdam | MR | Zbl

[Bru11] M. Brunella - “Locally conformally Kähler metrics on Kato surfaces”, Nagoya Math. J. 202 (2011), p. 77-81 | DOI | MR | Zbl

[BS76] C. Bănică & O. Stănăşilă - Algebraic methods in the global theory of complex spaces, Editura Academiei & John Wiley & Sons, Bucharest & London-New York-Sydney, 1976

[Cav20] G. R. Cavalcanti - “Hodge theory of SKT manifolds”, Adv. Math. 374 (2020), article ID 107270, 42 pages | arXiv | DOI | MR | Zbl

[Dan78] V. I. Danilov - “The geometry of toric varieties”, Uspekhi Mat. Nauk 33 (1978) no. 2, p. 85-134 | MR

[Dlo84] G. Dloussky - Structure des surfaces de Kato, Mém. Soc. Math. France (N.S.), Société Mathématique de France, Paris, 1984 no. 14 | MR

[DOT03] G. Dloussky, K. Oeljeklaus & M. Toma - “Class VII 0 surfaces with b 2 curves”, Tôhoku Math. J. (2) 55 (2003) no. 2, p. 283-309 | Zbl

[Fav20] C. Favre - “Degeneration of endomorphisms of the complex projective space in the hybrid space”, J. Inst. Math. Jussieu 19 (2020) no. 4, p. 1141-1183 | DOI | MR | Zbl

[FP10] A. Fujiki & M. Pontecorvo - “Anti-self-dual bihermitian structures on Inoue surfaces”, J. Differential Geometry 85 (2010) no. 1, p. 15-71 | MR | Zbl

[FT09] A. Fino & A. Tomassini - “Blow-ups and resolutions of strong Kähler with torsion metrics”, Adv. Math. 221 (2009) no. 3, p. 914-935 | DOI | Zbl

[Ful93] W. Fulton - Introduction to toric varieties, Annals of Math. Studies, vol. 131, Princeton University Press, Princeton, NJ, 1993 | DOI

[Gro57] A. Grothendieck - “Sur quelques points d’algèbre homologique”, Tôhoku Math. J. (2) 9 (1957), p. 119-221 | DOI | Zbl

[Gro65] A. Grothendieck - “Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. II”, Publ. Math. Inst. Hautes Études Sci. (1965) no. 24, p. 1-231 | Zbl

[Ino75] M. Inoue - “New surfaces with no meromorphic functions”, in Proc. ICM (Vancouver, B.C., 1974), Vol. 1, 1975, p. 423-426 | MR | Zbl

[Ino77] M. Inoue - “New surfaces with no meromorphic functions. II”, in Complex analysis and algebraic geometry (W. L. Baily & T. Shioda, eds.), Iwanami Shoten & Cambridge Univ. Press, Tokyo & Cambridge, 1977, p. 91-106 | DOI | MR

[IOP21] N. Istrati, A. Otiman & M. Pontecorvo - “On a class of Kato manifolds”, Internat. Math. Res. Notices (2021) no. 7, p. 5366-5412 | DOI | MR | Zbl

[Ist19] N. Istrati - “A characterisation of toric locally conformally Kähler manifolds”, J. Symplectic Geom. 17 (2019) no. 5, p. 1297-1316 | DOI | MR | Zbl

[Kat78] M. Kato - “Compact complex manifolds containing “global” spherical shells. I”, in Proc. of the Intern. Symposium on Algebraic Geometry (Kyoto Univ., Kyoto, 1977), Kinokuniya Book Store, Tokyo, 1978, p. 45-84

[Kat79] M. Kato - “Some remarks on subvarieties of Hopf manifolds”, Tokyo J. Math. 2 (1979) no. 1, p. 47-61 | DOI | MR | Zbl

[KNS58] K. Kodaira, L. Nirenberg & D. C. Spencer - “On the existence of deformations of complex analytic structures”, Ann. of Math. (2) 68 (1958), p. 450-459 | DOI | MR | Zbl

[Mal91] D. Mall - “The cohomology of line bundles on Hopf manifolds”, Osaka J. Math. 28 (1991) no. 4, p. 999-1015 | MR | Zbl

[Mic82] M. L. Michelsohn - “On the existence of special metrics in complex geometry”, Acta Math. 149 (1982) no. 3-4, p. 261-295 | DOI | MR | Zbl

[Miy74] Y. Miyaoka - “Extension theorems for Kähler metrics”, Proc. Japan Acad. 50 (1974), p. 407-410 | MR | Zbl

[Moĭ67] B. G. Moĭshezon - “On n-dimensional compact complex varieties with n algebraically independent meromorphic functions. I”, in Seven papers on algebra, algebraic geometry and algebraic topology, Transl., Ser. 2, vol. 63, American Mathematical Society, Providence, RI, 1967, p. 51-93 | DOI | Zbl

[Nak83] I. Nakamura - “ VII 0 surfaces and a duality of cusp singularities”, in Classification of algebraic and analytic manifolds (Katata, 1982), Progress in Math., vol. 39, Birkhäuser Boston, Boston, MA, 1983, p. 333-378 | MR | Zbl

[Nak84] I. Nakamura - “On surfaces of class VII 0 with curves”, Invent. Math. 78 (1984) no. 3, p. 393-443 | DOI | MR | Zbl

[Oda78] T. Oda - Lectures on torus embeddings and applications. (Based on joint work with Katsuya Miyake.), Lect. Math. Phys., Math., Tata Inst. Fundam. Res., vol. 58, Springer & Tata Inst. of Fundamental Research, Berlin & Bombay, 1978

[Oda88] T. Oda - Convex bodies and algebraic geometry, Ergeb. Math. Grenzgeb. (3), vol. 15, Springer-Verlag, Berlin, 1988

[Pop13a] D. Popovici - “Deformation limits of projective manifolds: Hodge numbers and strongly Gauduchon metrics”, Invent. Math. 194 (2013) no. 3, p. 515-534 | DOI | MR | Zbl

[Pop13b] D. Popovici - “Stability of strongly Gauduchon manifolds under modifications”, J. Geom. Anal. 23 (2013) no. 2, p. 653-659 | DOI | MR | Zbl

[Pop14] D. Popovici - “Deformation openness and closedness of various classes of compact complex manifolds; examples”, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 13 (2014) no. 2, p. 255-305 | MR | Zbl

[San89] G. K. Sankaran - “A class of non-Kähler complex manifolds”, Tôhoku Math. J. (2) 41 (1989) no. 1, p. 43-64 | DOI | MR

[Sha92] B. V. Shabat - Introduction to complex analysis. Part II, Transl. of Math. Monogr., vol. 110, American Mathematical Society, Providence, RI, 1992 | DOI | MR

[ST10] J. Streets & G. Tian - “A parabolic flow of pluriclosed metrics”, Internat. Math. Res. Notices (2010) no. 16, p. 3101-3133 | DOI | MR | Zbl

[Tei18] B. Teissier - “Two points of the boundary of toric geometry”, in Singularities, algebraic geometry, commutative algebra, and related topics, Springer, Cham, 2018, p. 107-117 | Zbl

[Tel05] A. Teleman - “Donaldson theory on non-Kählerian surfaces and class VII surfaces with b 2 =1, Invent. Math. 162 (2005) no. 3, p. 493-521 | DOI | Zbl

[Tsu87] H. Tsuchihashi - “Certain compact complex manifolds with infinite cyclic fundamental groups”, Tôhoku Math. J. (2) 39 (1987) no. 4, p. 519-532 | DOI | MR | Zbl

[YZZ19] S.-T. Yau, Q. Zhao & F. Zheng - “On Strominger Kähler-like manifolds with degenerate torsion”, 2019 | arXiv

Cited by Sources: